Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Anchorage, AK

April 29, 2007

NWS Anchorage, AK issued this red flag warning at Apr 29, 2007, 8:30 AM AKDT. It took effect at Apr 29, 2007, 3:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2007, 8:30 AM AKDT (16:30 UTC)
In effect from
Apr 29, 2007, 3:00 PM AKDT
Expired
Apr 29, 2007, 7:56 PM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 292130
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
130 PM ADT SUN APR 29 2007

...A THERMAL TROUGH OVER THE INTERIOR COMBINED WITH A HIGH
PRESSURE RIDGE ALONG THE NORTHERN GULF COAST WILL PRODUCE GUSTY
SOUTHEAST WINDS CROSS THAT LOWER MATANUSKA VALLEY TO INCLUDE
PALMER AND WASILLA...


AKZ111-300400-
/X.NEW.PAFC.FW.W.0001.070429T2300Z-070430T0400Z/
MATANUSKA VALLEY-
130 PM ADT SUN APR 29 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM ADT THIS EVENING. 

SOUTHEAST WINDS GUSTING TO 25 MPH WITH RELATIVE HUMIDITIES OF 25
TO 35 PERCENT WILL DEVELOP LATE THIS AFTERNOON. WINDS WILL
DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
2 follow-up statements
000
WWAK61 PAFC 292137 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
136 PM ADT SUN APR 29 2007

...A THERMAL TROUGH OVER THE INTERIOR COMBINED WITH A HIGH
PRESSURE RIDGE ALONG THE NORTHERN GULF COAST WILL PRODUCE GUSTY
SOUTHEAST WINDS CROSS THAT LOWER MATANUSKA VALLEY TO INCLUDE
PALMER AND WASILLA...


AKZ111-300400-
/X.COR.PAFC.FW.W.0001.070429T2300Z-070430T0400Z/
MATANUSKA VALLEY-
136 PM ADT SUN APR 29 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG 
WINDS FOR THE LOWER MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM ADT THIS EVENING. 

SOUTHEAST WINDS GUSTING TO 25 MPH WITH RELATIVE HUMIDITIES OF 25
TO 35 PERCENT WILL DEVELOP LATE THIS AFTERNOON. WINDS WILL
DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 300356
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
756 PM ADT SUN APR 29 2007

AKZ111-300500-
/X.CAN.PAFC.FW.W.0001.000000T0000Z-070430T0400Z/
MATANUSKA VALLEY-
756 PM ADT SUN APR 29 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

SOUTHEAST WINDS COMING OUT OF THE KNIK RIVER VALLEY ARE BEGINNING
TO DIMINISH AND RELATIVE HUMIDITIES ARE STARTING TO RECOVER AS THE 
TEMPERATURES COOL. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:15 PM AKDT, 9 hours 15 minutes earlier.

Area forecast discussion, Apr 28, 11:15 PM AKDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
415 AM ADT SUN APR 29 2007

.MODEL DISCUSSION...
THE MODELS IN GOOD AGREEMENT FOR THE SHORT TERM OUT THROUGH MON
MORNING IN BOTH THE LOW IN THE GULF AND SYSTEM MOVING ALONG THE
ALEUTIANS OUT WEST. HOWEVER WILL LEAN MORE TOWARD THE UKMET ON MON
BEFORE TRENDING BACK TOWARD THE GFS ON TUE. UKMET SEEMS TO HAVE A
BETTER INITIAL HANDLE ON THE DEVELOPING SECONDARY LOW IN THE GULF BUT
WILL TREND TOWARD THE WEAKER SOLUTION IN THE GFS.

.ANALYSIS AND UPPER LEVELS...
SHARP UPPER LEVEL TROUGH THROUGH THE GULF OF AK WILL GIVE WAY TO MORE
ZONAL FLOW BY WED NIGHT WITH THE MAIN CORE OF THE JET REMAINING SOUTH
OF THE ALEUTIANS. NO SIGNIFICANT SHORT WAVES UNTIL ONE MOVES INTO THE
EASTERN BERING ON WED. OTHERWISE JUST A WELL STACKED LOW IN THE
ALEUTIANS THAT WILL FALL INTO THE UPPER LEVEL TROUGH AS IT MOVES EAST
BEFORE DEVELOPING A SECONDARY WEAKER IN THE EASTERN GULF. WEAK WAA IN
SOUTHCENTRAL BY TUESDAY WITH SOUTHEASTERLY FLOW ALOFT.

.SHORT TERM FORECAST...
THE LOW IN THE ALEUTIANS WILL CONTINUE TO MOVE SOUTH TODAY WITH
PRECIP AND WINDS DIMINISHING ACROSS THE AREA AS THE FRONT MOVES
FARTHER SOUTHEAST. SOME SHOWERS WILL REMAIN IN NORTHERLY FLOW ACROSS
THE PRIBILOFS AND EASTERN ALEUTIANS AND AK PENN. EXPECT AFTERNOON
KNIK ARM WIND IN THE EAST WITH PREDOMINANTLY EAST TO SOUTHEAST FLOW
ACROSS SOUTHCENTRAL. WILL NEED TO WATCH FIRE WEATHER POTENTIAL IN THE
MAT-SU BECAUSE OF THE WINDS. HOWEVER CURRENTLY EXPECT SAME SCENARIO
AS LAST WEEK WITH INCREASED UPPER LEVEL MOIST SOUTHERLY FLOW TO MOVE
RHS HIGHER EVEN AS WINDS PICK UP.

.LONG TERM FORECAST...
EXPECT SHOWERS TO CONTINUE ACROSS THE EASTERN BERING AND ALEUTIANS
WITH NORTHERLY FLOW. INSTABILITY WILL INCREASE TOWARD THE END OF THE
WEEK ALONG THE COPPER RIVER WITH A SHORTWAVE MOVING IN AND MORE
NORTHERLY SFC FLOW. HOWEVER THE CHANCE FOR SHOWERS OR TSTORMS WILL BE
BRIEF AS THE NEXT SYSTEM MOVES INTO THE GULF ON SAT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 120 130 132 172.
FIRE WEATHER...NONE.

RNW APR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:00 PM AKDTGale WarningAFC24 hr
Apr 28, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Apr 28, 11:00 PM AKDTSmall Craft AdvisoryAFC30 hr
Apr 29, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.